Aug 24, 2013
Good afternoon, In march I was negative and in june I was positive. Ihave fever and diharrea. My cd4 500 and my viral load 1400. My doctor gave me to take Prezista, truvada and Norvir.I'm takins them from 1 month and half but I didn't have still now side effect execpt gases and strande dreams in the night (I don't know if it is for drugs or for nervous).Can I expect seriously side effects which may change my body? What are the fisrs synthomps that may alert me to speak with my doctor? Thank you very much
Response from Dr. Young
Hello and thank you for posting.
Most current HIV medications are very well tolerated, for both the short and long term. The regimen that you're taking is among several that are considered "preferred" by current US treatment guidelines.
Other than reporting any unusual or new symptoms, the job of patients and their care providers is to monitor for asymptomatic toxicity from medications. This is why we recommend doing periodic laboratory monitoring. For example, the New York State Department of Health AIDS Institute most recent guidelines recommend monitoring of kidney health in people starting regimens containing tenofovir (part of Truvada) at baseline, 1 and 4 months (and thereafter). This is to make sure that your not experiencing kidney injury. Similarly, monitoring for other organ toxicities (usually every 4-6 months) is part of routine care.
So, in the end, it's important to maintain a good dialog with your care provider- so that you can report any symptoms, ask any questions and stay up to date with your recommended monitoring.
I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get AIDS From Yourself?
- What Amount Of Semen Is Transferred To Get Hiv?
- How Does The United States Help South Africa With Preventing Hiv/aids?
- How Long Does Post Exposure Prophylaxis Stay In Your Body?
- Can Someone Get HIV From Erotic Massage?
- Chances Of Getting HIV From French Kissing
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.